# SDR CA040621003

- Difficulty date: June 16, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Piper PA-42-720
- Aircraft time: 7,934 hours
- Engine: Pwa PT6A61
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 5064200
- Condition: Shorted
- Location: Rt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

DURING APPROACH FOR LANDING, THE RT ENGINE FIRE WARNING ANNUNCIATOR ACTIVATED. THE PILOT DEPLOYED THE ENGINE FIRE BOTTLE, SECURED THE ENGINE AND DECLARED AN EMERGENCY. THE LANDING CONTINUED UNEVENTFUL. MX INSPECTED THE ENGINE AND FOUND NO EVIDENCE OF FIRE. THE FIRE DETECTION SYSTEM WAS INSPECTED AND EACH PROBE (3) WAS INDIVIDUALLY TESTED WITH THE MEGGER. TWO OF THE THREE WERE OK BUT ONE SHOWED A FAULT. FIRST ON THE LOW 0-200 OHMS RANGE AND IT SHOWED A RESISTANCE OF ABOUT 1 MEG OHM AND IT SHOULD BE INFINITE OR OPEN. THEN I CHECKED IT AT THE 250 V SETTING AND THE RESISTANCE DROPPED TO BASICALLY NOTHING INDICATING SHORTED OR CORRODED CONTACTS. THE FAULTY PROBE WAS REPLACED NEW AND CIRCUIT TESTS C/O SATISFACTORY. A
